F. H. AL-KAWAS, M.D.; L. B. SEEFF, M.D.; R. A. BERENDSON, M.D.; H. J. ZIMMERMAN, M.D.; K. G. ISHAK, M.D.
Allopurinol hepatotoxicity occurred in two patients. Data from the literature suggest that allopurinol can occasionally cause liver injury, particularly in persons receiving diuretic drugs or with compromised renal function. Clinical and laboratory findings are consistent with hepatocellular injury mediated by a hypersensitivity reaction. Most patients recover when the drug is withdrawn; the possible benefits of corticosteroid treatment remain to be established.
Learn more about subscription options.
Register Now for a free account.
AL-KAWAS FH, SEEFF LB, BERENDSON RA, ZIMMERMAN HJ, ISHAK KG. Allopurinol Hepatotoxicity: Report of Two Cases and Review of the Literature. Ann Intern Med. 1981;95:588-590. doi: 10.7326/0003-4819-95-5-588
Download citation file:
Published: Ann Intern Med. 1981;95(5):588-590.
Emergency Medicine, Gastroenterology/Hepatology, Gout, Liver Disease, Rheumatology.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only